Alert archive / Wisconsin / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood watch at Jun 19, 2014, 2:28 PM CDT for 9 counties in Wisconsin. It took effect at Jun 19, 2014, 7:00 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2014, 2:28 PM CDT (19:28 UTC)
- In effect from
- Jun 19, 2014, 7:00 PM CDT
- Expired
- Jun 19, 2014, 9:09 PM CDT
- In force
- 2 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- None
Counties Columbia County, WI, Dane County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Lafayette County, WI, Marquette County, WI, Rock County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 86 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853 WGUS63 KMKX 191928 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 228 PM CDT THU JUN 19 2014 ...MORE HEAVY RAINFALL ON THE WAY TONIGHT... .LOW PRESSURE APPROACHING FROM THE PLAINS WILL HELP NUDGE A STALLED FRONTAL BOUNDARY NORTHWARD TOWARDS SOUTH CENTRAL WISCONSIN. THE APPROACH OF THIS FRONT ALONG WITH THE LOW WILL HELP GENERATE MORE THUNDERSTORMS THAT MAY PRODUCE SOME HEAVY RAINFALL. WIZ046-047-056-057-062-063-067>069-200330- /O.NEW.KMKX.FF.A.0002.140620T0000Z-140620T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 228 PM CDT THU JUN 19 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL WISCONSIN... INCLUDING THE FOLLOWING AREAS...COLUMBIA...DANE...GREEN... GREEN LAKE...IOWA...LAFAYETTE...MARQUETTE...ROCK AND SAUK. * FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING * SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT WITH SOME OF THESE FALLING ON AREAS THAT HAVE SEEN HEAVY RAINS ALREADY THIS WEEK. RAIN TOTALS OF 1 TO 2 INCHES WILL BE POSSIBLE IN SOME AREAS THAT HAVE ALREADY SEEN HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ COLLAR
1 follow-up statement
516 WGUS63 KMKX 200209 FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 909 PM CDT THU JUN 19 2014 WIZ046-047-056-057-062-063-067>069-200315- /O.CAN.KMKX.FF.A.0002.000000T0000Z-140620T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE... JANESVILLE...BELOIT 909 PM CDT THU JUN 19 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL WISCONSIN HAS BEEN CANCELLED. THE CONCERN FOR FLOODED HAS DIMINISHED CONSIDERABLY AS THE STRONGER THUNDERSTORMS THAT DEVELOPED THIS AFTERNOON AND EARLY THIS EVENING HAVE DISSIPATED IN COVERAGE AND STRENGTH. WE SHOULD STILL SEE MORE RAIN OVERNIGHT AS A WEAK FRONTAL SYSTEM APPROACHES...BUT THE RAIN IS NOT EXPECTED TO BE OF AN INTENSITY THAT WOULD CAUSE FLOODING. $$ DAVIS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood watch went out at Jun 19, 11:15 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 19, 11:15 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1115 AM CDT THU JUN 19 2014 .UPDATE...WILL LET REST OF FOG ADVISORY EXPIRE AT GOING END TIME AS WIDESPREAD DENSE FOG HAS LIFTED. STILL SOME POCKETS OF LOWER VSBYS HERE AND THERE. PC && .AVIATION/18Z TAFS/...MAIN FOCUS IS SLOWLY IMPROVING IFR CIGS/VSBYS RESULTING FROM COOL NE FLOW OFF OF LAKE MI. FOG HAS LIFTED IN MANY AREAS BUT STRATUS REMAINS. PRIOR TO CIRRUS SPREADING ACROSS THE VIS IMAGERY DID SHOW SOME CLEARING OF THE STRATUS OVER LAKE MI TOWARDS THE SHORE. SOME IFR CIGS TRANSITIONING TO MVFR LEVELS. APPEARS DESPITE THE HIGH SUN ANGLE IMPROVEMENT WILL BE A SLOW PROCESS. PRECIP WISE...MID LEVEL RIDGE AXIS SLIDES EAST TONIGHT WILL SOUTHWEST UPPER FLOW EVOLVING. RIPPLES IN THIS FLOW COMBINED WITH WEAKER LLJ AND APPROACH OF SURFACE/850 TROUGH AXES...EXPECTING SHRA/TSRA TO DEVELOP AND SPREAD ACROSS SRN WI WITH SOME HVY RAINFALL POSSIBLE. LOWER CIGS/VSBYS TO ACCOMPANY THESE HEAVIER POCKETS OF SHRA/TSRA. PC && .MARINE...FOG HAS IMPROVED IN THE SHEBOYGAN VICINITY BUT PORT WASHINGTON CAMS NOT AS GOOD...SO WILL LEAVE ADVISORY AS IS FOR NOW AS OUR FAR NORTHERN ZONE EXTENDS SOUTH TO PORT WASHINGTON. PC && .PREV DISCUSSION... /ISSUED 913 AM CDT THU JUN 19 2014/ UPDATE...WENT AHEAD AND EXTENDED DENSE FOG ADVISORY THROUGH NOON. BATTLING CONFLICTING FORCES OF THE COOL MOIST NE FLOW OFF OF THE COLD LAKE WATERS VERSUS THE CLIMATOLOGICALLY FAVORED TIME OF THE YEAR WHEN FOG TENDS TO BURN OFF QUICKEST WITH THE HIGHER SUN ANGLE. NOT HELPING THE CAUSE THOUGH IS THE DEBRIS CLOUDINESS RIDING OVERHEAD FROM SHRA IN SC/PTNS SE WI AND FROM PRECIP EVEN FURTHER WEST. TEMPS WILL BE KEPT IN CHECK AS WELL SO KNOCKED THOSE DOWN AS WELL. PC PREV DISCUSSION... /ISSUED 747 AM CDT THU JUN 19 2014/ TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM. BAND OF SHOWERS AND THUNDERSTORMS CONTINUES TO WEAKEN WITH DIMINISHING FORCING AS STRONGER 850 MB FLOW FOCUSES BACK TO THE WEST AHEAD OF SHORT WAVE TROUGH THAT WILL SWING THROUGH REGION LATER TONIGHT. DENSE FOG IN THE LAKE SHORE COUNTIES BEGINNING TO LIFT BUT SOME UNCERTAINTY IF IT WILL IMPROVE MUCH ABOVE 5 MILES WITH PERSISTENT COOL EASTERLY FLOW OFF THE LAKE THAT WILL HOLD WARM FRONT OFF TO THE SOUTH AND WEST. KEPT EASTERN AREAS COOL FOR HIGHS WITH EXPECTED CLOUDS AND EAST WINDS. TEMPS WARM INLAND AS FRONT LIFTS AHEAD OF APPROACHING LOW. WITH BOUNDARY IN REGION KEPT SLIGHT CHANCES FOR THUNDERSTORMS IN FORECAST...BUT LOW PROBABILITY THROUGH MOST OF THE DAY. BETTER CHANCE OF SHOWERS AND STORMS TONIGHT WITH WARM AIR ADVECTION AHEAD OF STRONG IMPULSE ROTATING AROUND BASE OF CLOSED 500 MB LOW THAT TAKES ON A NEGATIVE TILT AS IT SWINGS THROUGH THE UPPER MIDWEST. BETTER DYNAMIC FORCING PASSES BY TO THE NORTHWEST. CAPE...BOTH SURFACE-BASED AND ELEVATED...REMAIN BELOW 1000 J/KG WEAK 0-6KM SHEAR...AND MEAGER MID-LEVEL LAPSE RATES LESSEN CHANCE OF SEVERE AS 850 MB WINDS WEAKEN AS THEY SHIFT OVER CWA. PW/S OF 1.5 TO 1.7 INCHES DOES KEEP POTENTIAL FOR HEAVY RAIN. SHORT TERM...FRIDAY THROUGH SATURDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. SHORT TERM MODELS SHOW DECENT AGREEMENT WITH WEAK SURFACE LOW AND 850 MB TROUGH PASSING EASTWARD THROUGH THE AREA ON FRIDAY. WEAK TO MODEST LOW LEVEL FRONTOGENESIS ALSO SEEN PASSING THROUGH THE AREA...MAINLY IN THE MORNING HOURS. AREA FORECAST SOUNDINGS CONTINUE TO SHOW DECENT MEAN LAYER CAPE WITH WEAK DEEP LAYER SHEAR. CONTINUED TO TREND DOWNWARD WITH POPS AS THE DAY GOES ALONG...WITH HIGHEST POPS IN THE EAST. COULD SEE LOCALLY HEAVY RAINFALL WITH PRECIPITABLE WATER VALUES STILL HIGH COMPARED TO CLIMATOLOGY AND SLOW STORM MOTIONS. WARM AND HUMID CONDITIONS WILL LINGER FRIDAY...THOUGH ONSHORE WINDS SHOULD KEEP COOLER TEMPERATURES NEAR THE LAKE...ESPECIALLY IN THE SHEBOYGAN AND PORT WASHINGTON AREAS. KEPT MAINLY LOWER END POPS FOR FRIDAY NIGHT INTO SATURDAY...THOUGH MODELS SUGGEST THAT THERE COULD BE A PERIOD OF DRY CONDITIONS WITH WEAK HIGH PASSING SOUTH OF THE AREA. 500 MB RIDGE AXIS SHIFTS THROUGH DURING THIS TIME AS WELL. ANOTHER DAY OF WARM AND HUMID CONDITIONS ARE EXPECTED INLAND...WITH COOLER VALUES ONCE AGAIN NEAR THE LAKE WITH ONSHORE WINDS. CHANCE POPS FOR SATURDAY NIGHT SEEM REASONABLE FOR NOW...AS MODELS HINTING AT 500 MB VORTICITY MAXIMUM TRYING TO PUSH TOWARD OR THROUGH THE AREA. SOME DISAGREEMENT WITH QPF PLACEMENT...THOUGH SEEMS TO BE HIGHEST IN THE WESTERN COUNTIES. LONG TERM...SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM. CONTINUED TO USE THE CONSENSUS POPS AND TEMPERATURES FOR THIS PERIOD. ECMWF/GFS SHOWING SOME AGREEMENT WITH COLD FRONT PUSHING EAST THROUGH THE AREA LATER MONDAY INTO MONDAY NIGHT...ALONG WITH DECENT 500 MB SHORTWAVE TROUGH. MODELS KEEP QPF AROUND THE AREA SUNDAY INTO MONDAY NIGHT...ASSOCIATED WITH THIS SYSTEM. WARM AND HUMID CONDITIONS SHOULD CONTINUE INLAND...WITH COOLER TEMPERATURES NEAR THE LAKE AT TIMES WITH ONSHORE WINDS. GFS/ECMWF THEN TRY TO BRING SOMEWHAT COOLER AND LESS HUMID AIR INTO THE REGION TUESDAY INTO WEDNESDAY. GFS MOST AGGRESSIVE WITH THIS...WITH ECMWF NOT AS AGGRESSIVE. TRENDED DOWNWARD WITH TEMPERATURES AND DEW POINTS FOR THIS PERIOD. MODELS SHOWING SOME DRY PERIODS AS WELL...SO POPS MAY NEED TO BE LOWERED IN LATER FORECASTS. AVIATION/12Z TAFS/...MAY BE TOO OPTIMISTIC RAISING CIGS/VSBYS TO MVFR AND VFR TODAY AT EASTERN TAF SITES WITH PERISISTENT EAST FLOW. INCREASING EAST WINDS MAY ONLY ENHANCE FOG/STRATUS TROUGH THE DAY. MARINE...WILL BE EXTENDING MARINE DENSE FOG ADVISORY THROUGH 21Z AS WEB CAMS SHOWING LITTLE IMPROVEMENT. HOPE WAS THAT INCREASING WINDS WOULD LIFT VSBYS ABOVE CRITERIA WITH A LOW STRATUS DECK...BUT LOOKS AS IF ADVECTION FOG WILL REMAIN AT/BELOW CRITERIA THROUGH AT LEAST THE EARLY AFTERNOON HOURS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...DENSE FOG ADVISORY UNTIL NOON CDT TODAY FOR WIZ066-071-072. LM...DENSE FOG ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LMZ643>646. && TODAY/TONIGHT AND AVIATION/MARINE...REM FRIDAY THROUGH WEDNESDAY...WOOD
Hazardous weather outlook, Jun 19, 12:10 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1210 PM CDT THU JUN 19 2014 WIZ046-047-051-052-056>060-062>072-200915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1210 PM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY. THUNDERSTORMS WILL BECOME LIKELY AGAIN TONIGHT INTO FRIDAY MORNING. HEAVY RAINFALL IS POSSIBLE WITH THE THUNDERSTORMS...WHICH MAY PRODUCE AREAL FLOODING. SOME RIVER LEVELS WILL RISE TO ABOVE FLOOD STAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS AT TIMES FROM FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-200915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1210 PM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT UNTIL 4 PM...AS WARM AND HUMID AIR LINGERS OVER THE NEARSHORE WATERS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON...WITH THUNDERSTORMS BECOME LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE AT TIMES FROM FRIDAY THROUGH EARLY NEXT WEEK. A WARM AND HUMID AIR MASS IN PLACE MAY LEAD TO AREAS OF DENSE FOG OVER THE COLDER WATERS OF THE LAKE MICHIGAN INTO THE WEEKEND. COLLAR WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:53 PM CDT | Marine Dense Fog Advisory | MKX | 20 hr | |
| Jun 19, 1:44 AM CDT | Dense Fog Advisory | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 7 hr |
| Jun 19, 9:03 AM CDT | Dense Fog Advisory | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 3 hr |
| Jun 19, 10:11 AM CDT | River Flood Warning | MKX | Kenosha | 6 days |
| Jun 19, 10:19 AM CDT | River Flood Warning | MKX | Sauk | 4 days |
| Jun 19, 10:19 AM CDT | River Flood Warning | MKX | Sauk | 5 days |
Nearby
Flash Flood Watches in Wisconsin, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.